Florida, 2011

Damaging Winds in Florida, August 22, 2011

August 22, 2011 · NWS TAE · 2 events in 1 county or zone

An isolated severe thunderstorm developed with northwest flow aloft and an unstable air mass.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An isolated severe thunderstorm developed with northwest flow aloft and an unstable air mass.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 22, 1:20 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 22, 1:20 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EDT MON AUG 22 2011

.SYNOPSIS...18 UTC SURFACE ANALYSIS SHOWS A COLD FRONT MOVING
THROUGH THE SOUTHEAST. THE BOUNDARY IS ANALYZED JUST SOUTH OF I-20
ACROSS MIDDLE GEORGIA INTO MID STATE SOUTH CAROLINA. OUT AHEAD OF
THIS BOUNDARY WAS A WEAK CONFLUENCE ZONE...ROUGHLY ACROSS OUR
NORTHERN COUNTIES. IT IS IN THIS AREA THAT SCATTERED SHOWERS AND
THUNDERSTORMS ARE DEVELOPING. SURPRISINGLY...THE SEA BREEZE FRONT
TODAY HAS NOT BEEN VERY ACTIVE...DESPITE THE ENHANCED CONVERGENCE.
IT APPEARS THAT THE DRIER AIR ALOFT IS WINNING OUT...BASED ON OUR
18Z SOUNDING WHICH IS SHOWING NOT ONLY DRYING ALOFT BUT WARMER
TEMPERATURES IN THE 500-300 MB LAYER.

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT).
OVERALL...THE SHORT TERM MODELS ARE IN PRETTY GOOD AGREEMENT THAT
THE SURFACE BOUNDARY WILL DROP TOWARD THE GULF COAST THIS EVENING
BEFORE STALLING AND DISSIPATING. DRIER AIR ALOFT WILL CONTINUE TO
RESULT IN LESS RAINFALL CHANCES THROUGHOUT THE SHORT TERM PERIOD.
GRADUALLY INCREASING MOISTURE FROM THE EAST ON WEDNESDAY WILL LIKELY
LEAD TO A SLIGHT ENHANCEMENT IN RAIN CHANCES FOR THE EASTERN AREA IN
MODERATE EASTERLY FLOW.

TEMPERATURES THROUGHOUT THE PERIOD WILL CONTINUE TO BE WARM...TEMPS
GENERALLY PEAKING IN THE MID TO UPPER 90S ACROSS THE REGION.
GENERALLY STAYED A COUPLE DEGREES ABOVE GUIDANCE THROUGHOUT THE
PERIOD AS LESSER RAIN CHANCES SHOULD SUPPORT BETTER AFTERNOON
HEATING.

&&

.LONG TERM...(THURSDAY THROUGH NEXT MONDAY).

UPDATED LONG TERM DISCUSSION...3 PM ET.

THE LATEST NATIONAL HURRICANE CENTER FORECAST FOR IRENE HAS
CONTINUED TO SHIFT EASTWARD THROUGHOUT THE DAY. THIS TREND IS ALSO
APPARENT IN MOST OF THE GUIDANCE MEMBERS. THIS EASTWARD SHIFT WOULD
RESULT IN LIGHTER WINDS ACROSS THE FORECAST AREA. AS A
RESULT...ADJUSTED THE WIND GRIDS DOWN SLIGHTLY THROUGHOUT THE
EXTENDED PERIOD TO MATCH WITH THE LATEST FORECAST. OF COURSE...WE
WILL NEED TO CONTINUE TO WATCH IRENE CLOSELY...AS FEATURES JUST NOW
MOVING INTO THE WESTERN CONUS WILL BE AFFECTING ITS NORTHWARD TURN
LATER THIS WEEK. STAY TUNED AND CONTINUE TO MONITOR THE LATEST
FORECASTS FROM THE NATIONAL HURRICANE CENTER.

PREVIOUS OVERNIGHT LONG TERM DISCUSSION FROM 330 AM ET BELOW.

THE FOCUS FOR THE LONG TERM CONTINUES TO BE ON IRENE AND WHAT
EFFECTS...IF ANY...IT WILL HAVE ON THE LOCAL AREA. AS IRENE
APPROACHES THE SOUTHEAST U.S. BY THE END OF THE WEEK...THE UPPER
LEVEL PATTERN IS FORECAST TO BE SETUP WITH RIDGING OVER THE WESTERN
STATES AND TROUGHING OVER THE GREAT LAKES REGION WITH A SUBTROPICAL
RIDGE OVER THE WESTERN ATLANTIC. THE TROUGHING OVER THE GREAT LAKES
IS EXPECTED TO PROVIDE A BREAK IN BETWEEN THE ATLANTIC SUBTROPICAL
RIDGE AND THE RIDGE OVER THE WESTERN STATES THAT WILL PLAY AN
IMPORTANT ROLE IN THE FUTURE PATH OF IRENE.  THE BIGGER THAT BREAK
IS IN BETWEEN THE TWO RIDGES...THE MORE LIKELY IT BECOMES THAT IRENE
WILL TURN NORTHWARD AT AN EARLIER TIME AND REMAIN EAST OF THE LOCAL
AREA. HOWEVER...IF THE TROUGH TURNS OUT TO BE WEAKER AND RIDGING
BUILDS BACK IN MORE QUICKLY NORTH OF THE STORM...THEN IT BECOMES
MORE LIKELY THAT IRENE WILL CONTINUE WESTWARD FOR A LONGER PERIOD OF
TIME.

MODEL SOLUTIONS OVER THE LAST COUPLE OF DAYS HAVE STARTED TO
CONVERGE ON A MORE EASTWARD TRACK TO THE EAST OF THE FORECAST AREA
NEAR THE EAST COAST OF FLORIDA...AND THE OFFICIAL NHC FORECAST
AGREES. IF THE EASTWARD TRACK VERIFIES...SOME BREEZY NORTHERLY WINDS
AND AN INCREASED CHANCE OF RAIN WOULD OCCUR ACROSS THE EASTERN PARTS
OF THE FORECAST AREA...BUT THE MAJOR IMPACTS WOULD STAY EAST OF THE
AREA. A COUPLE OF MODELS SUCH AS THE 22/00Z UKMET AND 22/00Z GFDL
ARE STILL FARTHER TO THE WEST...BUT THEY ARE CONSIDERED OUTLIERS AND
LESS LIKELY SOLUTIONS AT THE MOMENT.

AT THIS STAGE...IT IS IMPORTANT TO REMEMBER THAT THE DAY 5 TROPICAL
CYCLONE FORECASTS CARRY A 5 YEAR AVERAGE TRACK ERROR OF AROUND 250
MILES AND A 5 YEAR AVERAGE INTENSITY ERROR OF AROUND 20 KNOTS.
THEREFORE...EVEN THOUGH THE CONSENSUS OF THE GUIDANCE IS NOT SHOWING
A MAJOR IMPACT FOR OUR FORECAST AREA AT THIS TIME...IT REMAINS A
GOOD IDEA TO CONTINUE MONITORING THE SYSTEM CLOSELY AS A WESTWARD
SHIFT IN TRACK WOULD INCREASE THE THREAT LOCALLY. PLEASE REFER TO
THE NHC ADVISORIES FOR THE LATEST INFORMATION ON THE FORECAST TRACK
AND INTENSITY OF IRENE.

&&

.MARINE...EXPECT LIGHT WINDS AND LOW SEAS FOR THE BALANCE OF THE
SHORT TERM PERIOD. AS IRENE APPROACHES THE SOUTHEAST U.S.
COAST...THE PRESSURE GRADIENT WILL TIGHTEN. BASED ON THE LATEST
FORECAST...WINDS ARE EXPECTED TO APPROACH LOW-END ADVISORY LEVELS
THURSDAY NIGHT INTO FRIDAY...PRIMARILY ACROSS THE EASTERN LEGS. IF
IRENE MOVES CLOSER THAN EXPECTED...THE WINDS WILL BE STRONGER THAN
CURRENTLY INDICATED IN THE FORECAST. ALL INTERESTS IN THE EASTERN
GULF OF MEXICO...SHOULD KEEP UP TO DATE WITH THE LATEST FORECASTS
CONCERNING IRENE.

&&

.AVIATION...THUNDERSTORMS BEGINNING TO DEVELOP PER AREA RADARS AND
VISIBLE SATELLITE IN A WEAK CONVERGENCE ZONE FROM SRN AL INTO S/C
GA...APPROXIMATELY 10-20 MI NORTH OF THE ABY AND DHN TERMINALS.
SHORT RANGE MODEL GUIDANCE AND ENSEMBLES SUGGEST THAT THIS ACTIVITY
WILL CONTINUE TO DEVELOP AND IMPACT ABY AND DHN EARLY-MID AFTN.
THEREFORE...A TEMPO GROUP WAS INTRODUCED AT BOTH THOSE TERMINALS.
BEST CHC FOR TSTMS OUTSIDE OF THOSE AREAS LOOKS TO BE AT TLH. WENT
WITH A TEMPO GROUP THERE...WITH ONLY A CB MENTION AT VLD AND ECP.
THERE COULD BE SOME LOCALIZED GUSTY WINDS WITH ANY STRONGER STORM.
CONFIDENCE IN FOG POTENTIAL TONIGHT IS LOW...ESPECIALLY WITH DRIER
AIR MASS BEGINNING TO WORK INTO THE AREA AFTER 09Z. HINTED AT SOME
6SM VSBYS WITH BR AT TLH...ECP...AND VLD BETWEEN 10Z AND 13Z...BUT
DID NOT INTRODUCE ANY MVFR RESTRICTIONS FOR NOW.

&&

.FIRE WEATHER...NO CRITICAL CONDITIONS ARE EXPECTED IN THE
FORESEEABLE FUTURE. DRIER AIR MASS ARRIVING TOMORROW SHOULD DROP MIN
RH VALUES IN ALABAMA ZONES AND FAR SW GEORGIA ZONES CLOSE TO THE
30-35 PERCENT RANGE. HOWEVER...THE RH VALUES SHOULD ONLY APPROACH
CRITICAL THRESHOLDS FOR AN HOUR OR SO. COMBINED WITH LIGHT WINDS
THIS SHOULD KEEP ALL OF OUR AREAS OUT OF RED FLAG CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   75  97  74  95  73 /  20  20  20  20  10
PANAMA CITY   77  91  77  93  75 /  20  20  10  20  10
DOTHAN        74  96  74  95  73 /  20  10  10  20  10
ALBANY        74  96  73  94  73 /  20  10  10  20  10
VALDOSTA      73  95  73  95  73 /  20  20  10  30  10
CROSS CITY    73  96  73  95  73 /  20  30  20  30  10
APALACHICOLA  77  92  76  91  76 /  10  20  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

LONG TERM...DVD/GODSEY
AVIATION/FIRE WEATHER...LAMERS
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Aug 22, 2:03 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 AM EDT MON AUG 22 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230815-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
403 AM EDT MON AUG 22 2011 /303 AM CDT MON AUG 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE LOCAL AREA REMAINS BETWEEN A COLD FRONT OVER NORTH CENTRAL
GEORGIA AND WEAK HIGH PRESSURE OVER THE GULF OF MEXICO. DURING THE
DAY...THIS FRONT WILL DROP SOUTH AND ACROSS THE LOCAL AREA REACHING
THE COAST LATE TONIGHT. THE COMBINATION OF THIS FRONT...RELATED
OUTFLOW BOUNDARIES...SEA BREEZES AND A PASSING UPPER DISTURBANCE
SHOULD GENERATE SCATTERED TO NUMEROUS SHOWERS AND STORMS. SOME OF
THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND HEAVY RAINS
AND WE CAN NOT DISCOUNT AN ISOLATED SEVERE STORM. RAIN WILL END
FORM NORTHWEST TO SOUTHEAST TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
RAIN CHANCES WILL DECREASE TUESDAY THROUGH THURSDAY AS HIGH PRESSURE
BUILDS IN OVER THE LOCAL AREA. THE FORECAST ON FRIDAY AND BEYOND IS
HIGHLY DEPENDENT ON THE TRACK OF IRENE. CURRENTLY...ABOVE AVERAGE
RAIN CHANCES AND BREEZY CONDITIONS ARE ADVERTISED. HOWEVER...
CONFIDENCE IS VERY LOW WITH RESPECT TO WHAT...IF ANY EFFECTS WILL BE
FELT ACROSS OUR LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Special weather statement, Aug 22, 1:58 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM CDT MON AUG 22 2011

GAZ146-147-222030-
COLQUITT GA-COOK GA-
358 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COLQUITT AND COOK
COUNTIES...

* UNTIL 430 PM EDT

AT 353 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF TIFTON...OR NEAR NORMAN PARK...
MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3109 8372 3133 8379 3133 8376 3132 8375
      3132 8372 3133 8371 3132 8357 3122 8338
TIME...MOT...LOC 1958Z 327DEG 16KT 3129 8369

LAMERS
Special weather statement, Aug 22, 2:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT MON AUG 22 2011

GAZ156-157-222045-
GRADY GA-DECATUR GA-
414 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR AND GRADY
COUNTIES IN SOUTHWEST GEORGIA...

* UNTIL 445 PM EDT

AT 412 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 35 MILES EAST OF MARIANNA...OR NEAR HANOVER...MOVING
SOUTH AT 20 MPH.

PEOPLE IN DECATUR AND SOUTHWESTERN GRADY COUNTIES...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3069 8433 3071 8478 3083 8478 3084 8477
      3088 8477 3089 8476 3104 8475 3105 8454
TIME...MOT...LOC 2014Z 347DEG 19KT 3090 8466

14-MROCZKA
Special weather statement, Aug 22, 2:24 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT MON AUG 22 2011

GAZ146>148-159-160-222115-
LOWNDES GA-BROOKS GA-BERRIEN GA-COLQUITT GA-COOK GA-
424 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN...
BROOKS...COLQUITT...COOK AND LOWNDES COUNTIES...

* UNTIL 515 PM EDT

AT 424 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHWEST OF VALDOSTA...OR NEAR GREGGS...MOVING
SOUTHEAST AT 15 MPH.

PEOPLE IN NORTHEASTERN BROOKS...NORTHWESTERN LOWNDES...SOUTHEASTERN
COLQUITT...SOUTHERN BERRIEN AND SOUTHERN COOK COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3098 8319 3080 8326 3076 8358 3112 8372
      3122 8352
TIME...MOT...LOC 2023Z 325DEG 15KT 3106 8352

14-MROCZKA
Special weather statement, Aug 22, 2:36 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM CDT MON AUG 22 2011

FLZ008>010-108-222100-
HOLMES FL-WASHINGTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
336 PM CDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR HOLMES...WALTON
AND WASHINGTON COUNTIES...

* UNTIL 400 PM CDT

AT 330 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A
STRONG THUNDERSTORM 30 MILES WEST OF MARIANNA...OR NEAR FIVE
POINTS...MOVING SOUTH AT 20 MPH.

PEOPLE IN SOUTHERN HOLMES...SOUTHERN WALTON AND WASHINGTON
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 8590 3084 8561 3050 8548 3044 8549
      3046 8598
TIME...MOT...LOC 2035Z 358DEG 16KT 3070 8575

14-MROCZKA
Special weather statement, Aug 22, 2:48 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 PM EDT MON AUG 22 2011

FLZ016-GAZ156-222115-
DECATUR GA-GADSDEN FL-
448 PM EDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DECATUR AND
EASTERN GADSDEN COUNTIES...

* UNTIL 515 PM EDT

AT 448 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 25 MILES NORTHWEST OF TALLAHASSEE...OR NEAR
ATTAPULGUS...MOVING SOUTHEAST AT 15 MPH.

PEOPLE IN EASTERN GADSDEN AND SOUTHEASTERN DECATUR COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3078 8438 3069 8438 3068 8436 3067 8435
      3064 8434 3061 8436 3058 8440 3053 8441
      3049 8446 3048 8466 3079 8468 3087 8448
TIME...MOT...LOC 2047Z 333DEG 11KT 3075 8453

14-MROCZKA
Special weather statement, Aug 22, 2:52 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
452 PM EDT MON AUG 22 2011

FLZ007-008-108-222130-
NORTH WALTON FL-CENTRAL WALTON FL-SOUTH WALTON FL-
352 PM CDT MON AUG 22 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 430 PM CDT

AT 348 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A CLUSTER
OF STRONG THUNDERSTORM ACROSS CENTRAL AND NORTHERN WALTON COUNTY.
THESE STORMS ARE MOVING SOUTH AT 15 MPH.

PEOPLE IN SOUTHWESTERN WALTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3092 8613 3066 8603 3057 8597 3046 8598
      3041 8613 3047 8621 3047 8624 3048 8627
      3046 8629 3049 8634 3093 8638
TIME...MOT...LOC 2050Z 346DEG 13KT 3074 8622

14-MROCZKA

The radar

The Eglin Afb radar (KEVX), 28 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walton

When
August 22, 3:10 PM CST
Where
Walton County, 1.06 mi N of Pleasant Ridge
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.705, -86.169

Trees were blown down at the intersection of Pleasant Ridge Road and Bob Sikes Road. The monetary damage figure provided is a rough estimate.

Thunderstorm Wind, Walton

When
August 22, 3:15 PM CST
Where
Walton County, 3.21 mi N of Rock Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
30.636, -86.116

Trees were blown down at the intersection of Sherwood Road and U.S. Highway 331. The monetary damage figure provided is a rough estimate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331850, 331851.